MAUDE Adverse Event Report: ZOLL CIRCULATION AUTOPULSE LIFEBAND; CARDIAC RESUSCITATOR BAND

ZOLL CIRCULATION AUTOPULSE LIFEBAND; CARDIAC RESUSCITATOR BAND
Model Number MODEL 100
Medical Device Problem Codes Material Integrity Problem (2978); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lifeband used at the time of the event will not be returned for evaluation, as it was discarded by the customer.Therefore, a physical investigation could not be performed and a root cause could not be determined.The death was not related to the autopulse device.The autopulse is used as an adjunct to manual cpr in cases of clinical death.The benefit of using the autopulse is that it in part substitutes mechanical compressions for the physical labor of manual chest compressions.If the autopulse did not start or unexpectedly stops compressions, rescuer should revert to manual cpr, which is the standard of care.The autopulse was intended to be used as an adjunct to manual cpr on adult patients.In case of stoppage of autopulse the trained user reverts to manual cpr.The transition from autopulse to manual cpr by trained users is similar to the time necessary for rescuer rotation, and presents the same workflow as manual cpr.Hence, based on available information, the patients' outcome was not negatively impacted by the interruptions when compared to standard of care manual cpr.Out-of-hospital cardiac arrest (ohca) is one of the main causes of death in industrial nations.About 25% of patients survive this event and make it to the hospital, and even fewer patients survive after 24 hours (nichol, nejm, 2015).In the united states, survival to hospital discharge after non-traumatic emergency medical services-treated cardiac arrest with any first recorded rhythm was 10.6% for patients of any age.Of the bystander-witnessed out-of-hospital cardiac arrests in 2011, 31.4% of victims survived to hospital discharge (mozaffarian, circulation, 2016).Death is an expected outcome for ohca.
 
Event or Problem Description
The autopulse platform system was used to resuscitate a (b)(6) male patient in cardiac arrest.The cause of cardiac arrest is unknown, and it was witnessed by the patient's spouse.The patient was in cardiac arrest for about 4 minutes before receiving manual cpr, which was performed by the police, and subsequently, by the fire department for approximately 16 minutes prior to the use of the autopulse platform.After the automated cpr was performed for about 29 minutes, en route to the hospital, the lifeband (lot # unknown) was torn.After the tearing of the lifeband, the ems crew stopped using the autopulse and reverted to manual cpr, which was performed for about 9 minutes.Return of spontaneous circulation (rosc) was not achieved, and the patient was pronounced dead at the hospital.As per the customer, the patient's death was not related to the autopulse system.After the call, while the customer was trying to remove the lifeband from the platform, it was noted that the lifeband was torn at the platform's driveshaft, next to the lifeband clip.When attempting to remove the lifeband clip, the cloth portion of the lifeband became completely detached from its clip, and the lifeband clip could not be removed.Using a knife, the customer cut the lifeband clip into smaller pieces to remove it from the platform.The autopulse platform was tested with another lifeband, and it functioned as intended.

Brand Name
AUTOPULSE LIFEBAND
Common Device Name
CARDIAC RESUSCITATOR BAND
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key11101231
Report Number3010617000-2020-01362
Device Sequence Number934348
Product Code DRM
UDI-Device Identifier10849111001691
UDI-Public10849111001691
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K112998
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMODEL 100
Device Catalogue Number8700-0706-01
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2020
Initial Report FDA Received Date12/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR
Patient Weight98